MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 4-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 4-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number K871H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device not returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please clarify what is the specific issue with the device during this procedure? dental surgery.Did the suture detach from the needle? needle rupture.Did the needle break? yes.What tissue was being approximated or sutured when it broke? at the first suture.Was the needle removed from the patient during the same procedure? yes.
 
Event or Problem Description
It was report that a patient underwent dental surgery on an unknown date during 2021 and suture was used.During the procedure, the needle broke at the first suture.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 7/26/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch qbbqcl, and no non-conformances were identified additional information: d4, d9, h4, h6.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: one opened sample of product code k871h was returned to ethicon inc for analysis.In order to evaluate the conditions of the returned sample, the swage and attachment area were noted to be as expected.The needle was examined and no breakage on body, tip or swage area were observed during evaluation.Functional test was performed, to needle by resistance and met the requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Thirty-four packets of product code k871h were returned for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packet.In order to evaluate the conditions of thirteen samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The needle was intact and no damages or breakage on body, tip or swage area were observed during evaluation.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.

Brand Name
SILK SUTURE 30"(75CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11973383
Report Number2210968-2021-05409
Device Sequence Number4269446
Product Code GAP
UDI-Device Identifier10705031044562
UDI-Public10705031044562
Combination Product (Y/N)N
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberK871H
Device Catalogue NumberK871H
Device Lot NumberQBBQCL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1